Jump to content

Jekester

Member Since 08 Nov 2012
Offline Last Active Sep 26 2013 12:33 AM

Topics I've Started

Saw Palmetto For Men?

25 September 2013 - 10:27 PM

Hi. I've just been prescribed Saw Palmetto for prevention of hair loss and I also know it can help acne. Anyway I've been reading online and there are apparantly side effects. 

I would like to know a few things:

1. Does it really cause your blood pressure or any sort of bad blood problems? and any liver problems?
2.  Does it cause men to grow man boobs? 
3. Does it make your prostate worse or better? (in the long run) I don't know if they're saying it's good for prostate cancer or something or it can cause it.
4. Can it cause weight gain?
5. Does it cause any long lasting side effects even if you stop taking it? I have been told to take it for 8 months (once per day) 



Anyone, can you please help me. My hair specialist said it has no side effects....



Gah! I don't know what to do! the ONLY reason I want to take saw palmetto is for my hair to prevent anything, but my anxiety is going crazy!!


Is This Normal?

23 September 2013 - 08:57 PM

I've been using tretinoin 0.5% nightly now for about 3 and a 1/2 months now and it's cleared up a lot. However every few days I might get a new pimple. Sometimes they can go away in about 2 days or sometimes a week. I haven't had a cyst for about 3 weeks now. I have a LOT of hyperpigmentation and it's so degrading.

I'm asking - is it normal to still experience a few breakouts after 3 months? I just want normal skin. My other option is accutane but I'm scared unbelievably by that drug.

Also - does tretinoin remove acne "scars" ?

Has Acne Made You Feel Worse About Yourself?

08 August 2013 - 07:47 PM

Obviously it has, but what I mean by that is has it made you feel not so good about other parts of you? Let me explain. Because I am feeling extremely low about my face full of acne, I start not really feeling good about other parts of me. My self confidence is just not existant it seems.

What I'm asking is can acne make you feel worse about other parts of your body because the acne itself is already making you feel worse?

I have image issues before acne that is, but it's only now that I'm getting really fed up and down with my acne am I worrying again. I have no idea what's brought it on. 


Is anyone else the same?


Cystic Acne And Accutane - Need Advice

03 August 2013 - 06:34 PM

I'm 18, male and I'm on my first cream product now. I got "noticable" acne about 6 or 7 months ago. I eat healthy and have been for 8 months. I've cut out all of those acne foods. My derm says I might need accutane if the cream doesn't work. I have 80% superficial acne and some cysts.

I am really hopeful about accutane but:

1. I heard it won't fix cysts, and once you stop it all comes back and you're stuck with it. Can accutane fix acne problems and cysts long term?

2. Are cysts hormonal? I'm only 18 could my acne just be due to my age?

3. Is it common for acne to not come back long term with bad/cystic acne? Or will it come back after.

4. Can acne.org regimen  get rid of cysts + someone said 10% of patients on accutane have died?

Please help, I want accutane to be a real last resort, but also a long term relief from acne.

And I feel as if I might be stuck with it if accutane can't get rid of cysts afterwards as well.

Does Accutane Usually Cause Weight Gain?

21 July 2013 - 07:21 PM

I'm 18 and a male and I don't weigh much at all (about 57kg) so 125lbs. I used to have pretty bad body dysmorphic disorder on my muscle tone etc. I eat healthy and my diet is pretty clean. Literally I only eat Vegetables and Protein and water. That's been like that for 7 months. No processed food or salt etc, just raw natural food. 

I am concerned as how likely it is for people to gain/lose weight or lose body muscle etc and if it is PERMANENT? I looked up "Does accutane cause weight gain?" and a loooottt of people said yes and after they can't lose it. However I'd like to check with this place first. I don't want to add another thing into my bank of worries. Can you get your muscle definition/weight back to normal? I plan to tone up muscle to feel/look a bit better. Or would accutane make it impossible to tone up?

Some people said they would exercise and eat healthy or the same but put in a lot of weight, that scares and makes me anxious.



On a side note, I have depression/anxiety and my psychologist and I have put in a plan so I'm with people 24/7 and monitering my mood, would you say it's pretty ok to go on it if I have these mental illnesses? A big part of my depression is my self confidence (acne.) however gaining weight might hit that to. 


Thanks for any answers, if you have taken it it would be even better, but just make sure you know why you gained the weight.